MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION CORPORATION; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR

BOSTON SCIENTIFIC NEUROMODULATION CORPORATION; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Model Number DB-3128-55B
Medical Device Problem Codes High impedance (1291); Unexpected Therapeutic Results (1631); Use of Device Problem (1670); Appropriate Device Problem Term/Code Not Available (3191); Migration (4003)
Health Effect - Clinical Codes Fall (1848); Shaking/Tremors (2515); Movement Disorder (4412); Insufficient Information (4580)
Date of Event 05/15/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional suspect medical device component involved in the event: product family: dbs-ipg-pc, upn: m365db14160, model: db-1416, serial: (b)(6), batch: (b)(6), gtin: (b)(4), udi: (b)(4).Product family: dbs-linear leads, upn: m365db2202450, model: db-2202-45, serial: (b)(6), batch: (b)(6) gtin: (b)(4), udi: (b)(4).Product family: dbs-linear leads, upn: m365db2202450, model: db-2202-45, serial: (b)(6), batch: (b)(6), gtin: (b)(4), udi: (b)(4).
 
Event or Problem Description
It was reported that the deep brain stimulation (dbs) patient was reported to be experiencing a recurrence of tremors, rigidity, and slowness due to impedances and inadequate stimulation.The physician noted that the patient's history of falls may have contributed to these issues.Although reprogramming was attempted, the symptoms persisted.To investigate the cause of the high impedances, the patient underwent exploratory surgery.During the procedure, the sutures securing the implantable pulse generator (ipg) broke, causing the ipg to flip and the lead extension to twist.At this point, the physician decided to revise the lead extension, successfully resolving the impedance issue.Postoperatively, the patient was reported to be doing well.The device was discarded by the medical facility and will not be returned for further analysis.
 
Additional Manufacturer Narrative
Additional suspect medical device component involved in the event: product family: dbs-ipg-pc.Upn: m365db14160.Model: db-1416.Serial: (b)(6).Batch: (b)(6).Gtin: 08714729985020.Udi: (b)(4).Product family: dbs-linear leads.Upn: m365db2202450.Model: db-2202-45.Serial: (b)(6).Batch: (b)(6).Gtin: 08714729905288.Udi: (b)(4).Product family: dbs-linear leads.Upn: m365db2202450.Model: db-2202-45.Serial: (b)(6).Batch: (b)(6).Gtin: 08714729905288.Udi: (b)(4).
 
Event or Problem Description
It was reported that the deep brain stimulation (dbs) patient was reported to be experiencing a recurrence of tremors, rigidity, and slowness due to impedances and inadequate stimulation.The physician noted that the patients history of falls may have contributed to these issues.Although reprogramming was attempted, the symptoms persisted.To investigate the cause of the high impedances, the patient underwent exploratory surgery.During the procedure, the sutures securing the implantable pulse generator (ipg) broke, causing the ipg to flip and the lead extension to twist.At this point, the physician decided to revise the lead extension, successfully resolving the impedance issue.Postoperatively, the patient was reported to be doing well.The device was discarded by the medical facility and will not be returned for further analysis.Additional information was received that the lead extensions had become tangled, prompting a revision procedure in which new lead extensions were implanted.The ipg was also sutured back into place during the revision.As a result of this issue, the patient experienced a reduction in therapy effectiveness for approximately two months prior to the revision procedure.This event, in conjunction with elevated impedance readings, led to an imaging request that ultimately identified the underlying problem.
 
Additional Manufacturer Narrative
Block d.2b; additional applicable product codes: nhl, pjs.Additional suspect medical device component involved in the event: product family: dbs-ipg-pc, upn: m365db14160, model: db-1416, serial: (b)(6), batch: 230660, gtin: (b)(4), udi: (b)(4).Product family: dbs-linear leads, upn: m365db2202450, model: db-2202-45, serial: (b)(6), batch: 7125119, gtin: (b)(4), udi: (b)(4).Product family: dbs-linear leads, upn: m365db2202450, model: db-2202-45, serial: (b)(6), batch: 7125093, gtin: (b)(4), udi: (b)(4).The devices were not returned for analysis as the lead extension (serial: (b)(6)) and lead (serial: (b)(6)) were discarded and the ipg and lead (serial: (b)(6)) remained implanted and in use; therefore, a technical analysis could not be performed.It was confirmed that all the devices met manufacturing specifications prior to distribution and therefore manufacturing deviations could not have contributed to the reported event.Review of the instructions for use (ifu) confirmed that there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.A risk review was completed on the lead extension (serial: (b)(6)) and it confirmed that the event of recurrence of tremors, rigidity, and slowness due to impedances and inadequate stimulation likely caused by falls followed by a reduction in therapy and exploratory surgery were defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the production.Based on a thorough revie of the reported complaint, boston scientific has assigned an investigation conclusion code of known inherent risk.
 
Event or Problem Description

Brand Name
NA
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION CORPORATION
25155 rye canyon loop
valencia CA 91355
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
road 698, lot no. 12
dorado PR 00646 -260
*   00646-2602
Manufacturer Contact
erik sherburne
25155 rye canyon loop
valencia, CA 91355
7632920920
MDR Report Key22287183
Report Number2124215-2025-40377
Device Sequence Number15591289
Product Code MHY
UDI-Device Identifier00191506023577
UDI-Public(01)00191506023577(17)260422(10)5002836
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
P150031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/22/2026
Device Model NumberDB-3128-55B
Device Catalogue NumberDB-3128-55B
Device Lot Number5002836
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2025
Supplement Date Received by Manufacturer07/16/2025
03/04/2026
Initial Report FDA Received Date06/18/2025
Supplement Report FDA Received Date08/14/2025
04/01/2026
Date Device Manufactured04/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexFemale